Jump to content
helplinedonate

Search the Community

Showing results for tags 'withdrawal'.



More search options

  • Search By Tags

    Type tags separated by commas.
  • Search By Author

Content Type


Forums

  • Forum Information
    • Discussion Corner Announcements
    • PF Forum Member Service Center
    • Frequently Asked Questions - How Do I...???
  • Medical Questions
    • Ask The Doctor
    • Ask The Surgical Team
    • Ask about Nutrition
    • Ask the Pharmacist
    • PregĂșntele al MĂ©dico
    • Talk To A Speech Clinician
  • Unmoderated Discussion
    • Open Forum
    • Newly Diagnosed
    • Caregivers Forum
    • Young Onset Forum
    • DBS Forum

Find results in...

Find results that contain...


Date Created

  • Start

    End


Last Updated

  • Start

    End


Filter by number of...

Joined

  • Start

    End


Group


AIM


MSN


Website URL


ICQ


Yahoo


Jabber


Skype


Location


Interests

Found 2 results

  1. Hello. Could you please share your experience. I was prescribed a dopaminergic drug as an adjunct. But there is an option. 1. Selegiline 2. Amantadine. 3. Cabergoline. As I understand all these drugs have different mechanism of action - dopamine receptor agonism (cabergoline), increasing dopamine release/dopamine reuptake inhibition(amantadine), MAO inhibition that causes dopamine level increase (selegiline). Could you evaluate frequency and severity of withdrawal syndrome? Which of the drugs has more likely and more severe withdrawal syndrome? And vice versa - less likely and less severe? I mean severe withdrawal syndrome like DAWS. My diagnosis is psychiatric, not Parkinson. Thank you.
  2. Hello, My mom was diagnosed a few years ago at age 77 with PD, because of her slow walking. She had no complaints but the neuro eventually put her on Sinemet and she was on 200mg/day for about two years. During that time she continued to be slow walking but also was tired most of the time despite sleep. That was about it. Then in April her neuro bumped her meds to 300mg/day and she started losing weight, feeling more depressed, couldn't sleep as well and more recently some shaking. She has had some hallucinations in that she see faces in fabrics, arrangements of objects, etc. After much back and forth and a failed attempt at taking amantadine (mom felt even worse), the neuro told my mom to cut her Sinemet by 50% over 3 weeks. I'm worried this is too agressive a cut in meds. My mom has been feeling pretty bad after he reduction (its only been about 1 month since the reduction started), though she does have glimpses of better mental faculties and is now sleeping, but not having energy and being even more slow than before. The neuro thought we should wait some more weeks before she is more stable. It seems like my mom is having withdrawal like symptoms, and I have talked to others who've cut their meds who describe a similar experience. Some places talked about a 10 week time until the lowered dose starts to clear the brain. Is there anything else I should do, other than just wait until about 10 weeks after her last dose decrease?
×